MAUDE Adverse Event Report: K2M, INC. SCREW, SELF STARTING; SIZE Ø5.0X48 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. SCREW, SELF STARTING; SIZE Ø5.0X48 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 4501-15048
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was discovered via x-ray that a cayman self starting screw fractured at the neck after successful insertion.The screw was left in the patient.Revision surgery has not been scheduled or performed at this time.
 
Additional Manufacturer Narrative
Device remains implanted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, functional and material analysis could not be performed as the device remains implanted in the patient.However, an x-ray provided shows the screw is in place, the fracture is not visible.Device history records could not be reviewed as a valid lot number was not provided and could not be obtained.Complaint history records were reviewed for this catalog number, no adverse trends were identiifed.The head fracture is likely due to the plate being uneven during screw insertion which would cause additional force on the plate which then would translate to localize force on the screw head.However the root cause could not be confirmed as limited information regarding the event was made available to stryker.Multiple attempts were made to obtain additional information, but no response was received.If additional information is received, the investigation will be reopened and updated.

Brand Name
SCREW, SELF STARTING; SIZE Ø5.0X48 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14622109
Report Number3004774118-2022-00217
Device Sequence Number4390998
Product Code KWQ
UDI-Device Identifier10888857093270
UDI-Public10888857093270
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K131533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4501-15048
Device Catalogue Number4501-15048
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2022
Supplement Date Received by Manufacturer08/05/2022
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date09/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight96 KG